It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board

  • Ciprofloxacin problem reaction

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-27-2009, 04:19 AM   #1
    arlowood
    Newbie
    (male)
     
    arlowood's Avatar
     
    Join Date: Sep 2009
    Location: Loughborough UK
    Posts: 1
    arlowood HB User
    Ciprofloxacin problem reaction

    Hi Folks

    Just thought I'd flag this up since I don't believe the medical profession are fully aware of the problems.

    Suffered about 6 weeks ago with testicular pain which one GP at our surgery diagnosed as epididymitis. He prescribed a 4 week course of Naproxen as he felt there was no infection. After the 4 weeks things had only improved marginally so I spoke to another GP who advised trying antibiotics to clear the problem. He prescribed a 10 day course of Ciprofloxacin (a fluoroquinolone antibiotic) and said call back after that if there were still problems.

    Started the course and within 2 days was experiencing pain in my right hip and knee. I had suffered mild arthritic pain in these joints for some years and just put it down to a flare up of the old problems. After 4 days however the pains were still there and I had also developed pains in my finger joints and both wrists.

    On day six I was woken during the night by a burning pain in my right achilles tendon and general pain and cramping in my leg muscles. After checking the adverse reaction notes for the drug I was alarmed to read that tendonitis and tendon rupture was a possible side effect.

    I called the GP next day and he seemed unaware of these potential problems although I did point out that a web search had shown up several class action law suits in the US for this type of antibiotic relating to tendonitis and tendon rupture.

    He advised me to come off the drug and prescribed more Naproxen for the tendonitis. However on reading the Naproxen leaflet it advised against taking it with flouroquinolone antibiotics. I therefore waited a day or so before starting the Naproxen in the hope that the Cipro would be out of my system.

    Things have now improved - no tendon pain but still some joint pain in my hip and knee. Hopefully they will go in time.

    Main problem is that my GP was unaware of these issues and did not flag up ahead of time that problems might arise. I certainly did not expect to suffer a ruptured achilles from taking an antibiotic.

     
    The Following User Says Thank You to arlowood For This Useful Post:
    kudos4me2 (08-13-2012)
    Sponsors Lightbulb
       
    Old 10-03-2009, 12:11 PM   #2
    bionicwoman308
    Newbie
    (female)
     
    bionicwoman308's Avatar
     
    Join Date: Aug 2008
    Location: DFW
    Posts: 1
    bionicwoman308 HB User
    Re: Ciprofloxacin problem reaction

    Cipro and tendon rupture has been well documented in the pediatric literature, the pediatricians will never prescribe flouroquinolones to kids for this reason; the warnings regarding this in adults just came out in the last year. The FDA makes a pretty good effort to let docs know about when meds they prescribe have a new warning with these big "Med Alert" envelopes; plus alot of companies will actually put these warnings in a priority mail envelope to all docs just to get their attention. It should have also been on that little info. sheet that comes when you fill a prescription from a pharmacy too. Ask your pharmacist about when it would be safe to start the naprosyn.
    Just as an aside - back issues (nerve root) can present as pain in the testes too; so can torsion or testicular cancer. If the original pain isn't better consider a urologist

    Last edited by bionicwoman308; 10-03-2009 at 12:13 PM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Can Ciprofloxacin make your period late? sweetlybroken Women's Health 2 12-21-2009 03:19 PM
    is it bad to take ciprofloxacin when you have ovarian cysts? montage9 Women's Health 0 04-29-2009 02:49 PM
    Ciprofloxacin side effects jy001 Drug Interactions / Side Effects 2 04-27-2008 02:58 PM
    ciprofloxacin charlie 1 Allergies 3 12-08-2005 12:43 PM
    Reactive hypoglycemia-reaction THIS SOON AFTER? GettingWellAgain Hypoglycemia 8 02-25-2004 11:49 PM
    allergic reaction to drug??? need help!!! Erica General Health 4 09-18-2002 11:54 AM

    Tags
    achilles, ciprofloxacin, fluoroquinolone



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:41 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!